MAUDE Adverse Event Report: THORATEC CORPORATION VECTRA VASCULAR ACCESS REVISION GRAFT; PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER

THORATEC CORPORATION VECTRA VASCULAR ACCESS REVISION GRAFT; PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER
Model Number 10002-5020-003
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the extraction site was a non-punctured area with no history of percutaneous transluminal angioplasty (pta).The patient was implanted with 5mm 20cm dense reinforcement type and polytetrafluoroethylene (ptfe) composite.An obstruction was confirmed by echocardiography and was removed because a layer deviation was found.The patient underwent reoperation on (b)(6)2023 and was repaired again with 5mm 20cm dense reinforcement.
 
Event or Problem Description
The patient was implanted with 5mm 20cm dense reinforcement type and polytetrafluoroethylene (ptfe) composite on (b)(6) 2020.An obstruction was confirmed on (b)(6) 2023 by echocardiography and was removed because a layer deviation was found.The patient underwent reoperation on (b)(6) 2023 and the vectra graft was replaced with a new one.
 
Additional Manufacturer Narrative
A1-a4: patient initials, date of birth, and weight were requested but not provided.A2: patient age has been estimated based on a provided age range.Manufacturer's investigation conclusion: the report of a graft obstruction could not be confirmed.The customer reported that the vectra graft was implanted in (b)(6) 2020.An obstruction occurred on (b)(6) 2023, which was confirmed via echocardiography.The location had no history of puncture or percutaneous transluminal angioplasty (pta).It was reported that a ¿layer deviation¿ was found and the graft was replaced with another vectra graft.Photographs of the explanted vectra graft were submitted for review.The images showed graft had been cut open longitudinally.It was noted that the graft layers had become separated, however, it could not be determined if this was the result of the graft being cut, handling, or another unknown cause.No graft obstruction was visible in the photographs.The relevant sections of the device history records were reviewed and showed no deviations from mfg or qa specifications.Vectra vascular access graft (vag) instructions for use (ifu) lists occlusion, stenosis, and thrombosis as potential complications with the use of a vascular prosthesis.Intragraft obstruction is listed as a potential complication in table 2 in the summary of vectra vag clinical experience section of the ifu.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
VECTRA VASCULAR ACCESS REVISION GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key17039595
Report Number2916596-2023-03453
Device Sequence Number6908590
Product Code DYF
UDI-Device Identifier00813024011316
UDI-Public00813024011316
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001927
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/29/2024
Device Model Number10002-5020-003
Device Catalogue Number10002-5020-003
Device Lot Number6877537
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexMale